MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191); Limb Fracture (4518)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: cable ready 1.8mm; catalog#: 22320418; lot#: 64270238.Cable ready 1.8mm; catalog#: 22320418; lot#: 64236857.Cable ready 1.8mm; catalog#: 22320418; lot#: 64270242.Therapy date: (b)(6) 2020.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision surgery due to implant fracture and immobility.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6.Correction: b4, b5, g4, g7, h10.It was reported that the patient was implanted at the right thigh with a distal femoral ncb plate on (b)(6) 2019 and underwent a revision on (b)(6) 2020 due to ncb plate fracture and the inability to walk.There was no evident trauma and the patient used two crutches for partial support.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Patient data: female (hc: 1138592), born (b)(6) , low activity level, 150 cm, 70 kg, bmi: 31.1 (obese class i).Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient was implanted at the right thigh with a distal femoral ncb plate on (b)(6) 2019 and underwent a revision on (b)(6) 2020 due to ncb plate fracture and the inability to walk.There was no evident trauma and the patient used two crutches for partial support.Neither x-rays, operative notes, office visit notes, nor device(s) or photos of the device(s) were received; therefore, the condition of the component(s) is unknown.Patient factors that may have affected the performance of the components such as bone quality; nonunion/delayed union are unknown.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Based on the significant lack of medical records, we were neither able to perform an in-depth investigation nor to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Additional information which was received on aug 11, 2021.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer received device for review.Should any additional information become available or an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
 
Event or Problem Description
Legal manufacturer received the device therefore this complaint was reopened and the investigation updated.
 
Additional Manufacturer Narrative
The manufacturer received device for review.Investigation results have been updated.1.Event description: it was reported that the patient was implanted at the right thigh with a distal femoral ncb plate on (b)(6) 2019 and underwent a revision on (b)(6) 2020 due to ncb plate fracture and the inability to walk.There was no evident trauma and the patient used two crutches for partial support.Harm: s3 - instability, moderate.Hazardous situation: implant deteriorates, breaks or loses function postoperatively.2.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Patient data: female (b)(6), born (b)(6) 1947, low activity level, 150 cm, 70 kg, bmi: 31.1 (obese class i).Relevant medical history: this is the second time that the same material broke within one year.After the first fracture the assembly was reinforced with cortical tibia bone, but still fractured.3.Product evaluation: the ncb plate, 11 screws and 2 locking caps were returned for examination.The plate fracture is perpendicular to the plate axis through the 6th screw hole from proximal.Slight scratches are visible on the bone-facing and the non-bone facing plate surfaces.The proximal fracture surface is polished due to contact of the two fracture parts after the fracture; therefore, the characteristics of the original fracture surface are no longer visible.On the distal fracture surface, the posterior surface is still in its original state and shows slight signs of a fatigue fracture.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.5.Conclusion: it was reported that the patient was implanted at the right thigh with a distal femoral ncb plate on (b)(6) 2019 and underwent a revision on (b)(6) 2020 due to ncb plate fracture and the inability to walk.There was no evident trauma and the patient used two crutches for partial support.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).The visual examination of the ncb plate revealed a fracture running through the 6th screw hole from proximal.The characteristics of the fracture surface point to a fatigue fracture.Neither x-rays, operative notes nor office visit notes were received; therefore, patient- and procedure-related factors such as bone quality and nonunion/delayed union are unknown.Due to the lack of medical records, we were neither able to perform an in-depth investigation nor to identify a specific root cause for the reported event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key9966335
Report Number0009613350-2020-00192
Device Sequence Number14411878
Product Code HRS
UDI-Device Identifier00889024297562
UDI-Public00889024297562
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.03264.012
Device Lot Number2967802
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/11/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer10/19/2020
08/11/2021
11/22/2021
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date10/20/2020
09/09/2021
11/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight70 KG